Medical Questions > Conditions and Diseases > Skin Forum

Allergic reaction to depo shot ?

Must Read
Acne is a common skin condition - but what types of acne can a person have? Start learning about acne here....
Does chocolate or greasy food cause acne? Learn the difference between fact and myth...plus who is at risk for getting acne?...
Severity of acne and symptoms vary by individual. Learn the difference between mild and sever acne here...and when you should seek medical help for acne....
User Profile
about 5 months ago i went to planned parent hood to get on birth control,they gave me the depovera shot.only to find out later that i was already pregnant when i recieved the shot....2-3 weeks after recieveing the shot i got red small circular itchy rash on my forehead,hairline,and behind my ears....(looks somewhat like hives)ive had it now for about 6 months and it shows no signs of going away,its actually spreading a little more. Could this be allergic reaction to depo shot? Or maybe my hormones caused it. I have no clue and i dont see a dermetologist till november!! please if anyone got same symptoms let me know

thanks!


Did you find this post helpful?
|

User Profile
replied September 29th, 2010
Skin Answer A16393
Hi, welcome to the ehealth forum and I am glad to help you.
You seem concerned by the small circular itchy rash on your forehead and behind the ears which started 2-3 weeks after depo provera shot and is still persisting at 6 months rather spreading a little more.
Allergic skin reactions are known side effects of depo provera shot. In general, it takes about three months for your body to adjust to Depo provera. Similar to other hormonal birth control methods, your body needs to get used to the progesteron hormone.As your body adjusts to the progestron, these side effects should lessen. For some women, side effects may continue until the injection wears off (11 to 14 weeks). But as you are already pregnant, the progesteron levels are high and that might be aggravating your skin rash.
You must consult your personal physician for definitive diagnosis as the same can not be made online and to rule out any other possibility.
Hope this helps. Take care.
Note: This post is not to emphasise final diagnosis as the same cannot be made online and is aimed just to provide medical information and no treatment suggested above be taken without face to face consultation with health care professional.




|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Skin , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.